MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I20-30
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 05/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent, two (2) endurant cuffs (non-endologix device), and one (1) excluder cuff (non-endologix device).Approximately four (4) years post initial procedure, an angiography identified a type 3b endoleak.Reintervention was completed with the implant of an afx2 bifurcated stent graft.It was reported that the 3b endoleak was resolved after the secondary procedure.The final patient status remains unknown.The final patient status was not made available to endologix.This event was previously reported under (mfr # 2031527-2021-00501).Now, approximately one and half (1.5) years later during a routine follow up, a type 1b was identified and it was originating from the recently implanted afx2 bifurcated stent graft via the right common iliac artery (cia).It was also noted that sac enlargement was not observed, and the patient is currently asymptomatic.The patient is currently being monitored while an intervention is being discussed.Note: the initial procedure performed on (b)(6) 2017, was off label due to the concomitant use with products outside the (ifu) instructions for use.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1b endoleak of the right common iliac artery and additional endovascular procedure are unconfirmed.This is not consistent with the reported adverse event/incident.As reported, there was concomitant product usage of a non endologix stent in the distal area of the right common iliac artery.This could have contributed to the reported events however could not be conclusively determined due to lack of imaging for review.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6: health effect - impact code: remove code 4614.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent, two (2) endurant cuffs (non-endologix device), and one (1) excluder cuff (non-endologix device).Approximately four (4) years post initial procedure, an angiography identified a type 3b endoleak.Reintervention was completed with the implant of an afx2 bifurcated stent graft.It was reported that the 3b endoleak was resolved after the secondary procedure.The final patient status remains unknown.The final patient status was not made available to endologix.This event was previously reported under (mfr # 2031527-2021-00501).Now, approximately one and half (1.5) years later during a routine follow up, a type 1b was identified and it was originating from the recently implanted afx2 bifurcated stent graft via the right common iliac artery (cia).It was also noted that sac enlargement was not observed, and the patient is currently asymptomatic.The patient is currently being monitored while an intervention is being discussed.Note: the initial procedure performed on (b)(6) 2017, was off label due to the concomitant use with products outside the (ifu) instructions for use.Additional information: an endurant (non-endologix) limb was implanted (b)(6) 2023 on each side and the type 1b endoleak was resolved.The final patient status was not reported to endologix.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17199930
Report Number2031527-2023-00173
Device Sequence Number6667119
Product Code MIH
UDI-Device Identifier00818009014559
UDI-Public(01)00818009014559(17)231021
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/21/2023
Device Model NumberBEA28-90/I20-30
Device Lot Number2396272003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT, LOT # 1685409-002; MEDTRONIC ENDURANT (NON-ENDOLOGIX) CUFF; MEDTRONIC ENDURANT (NON-ENDOLOGIX) CUFF
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age75 YR
Patient SexMale